Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

Abstract Title:

Cheilitis due to treatment with simvastatin.

Abstract Source:

Cutis. 1998 Oct ;62(4):197-8. PMID: 9798110

Abstract Author(s):

D R Mehregan, D A Mehregan, S Pakideh

Article Affiliation:

Pinkus Dermatopathology Laboratory, Monroe, Michigan 48161, USA.

Abstract:

Inhibitors of 3-hydroxy-3-methylglutaryl coenzyme A (HMG-CoA) reductase are very common and effective treatments for hyperlipidemia. Epidermal cholesterol synthesis has been shown to be essential for maintaining the cutaneous barrier function. We present two patients who experienced cheilitis after beginning treatment of hyperlipidemia with simvastatin (Zocor). The rash resolved after discontinuation of medication and subsequent treatment with topical moisturizers and topical corticosteroids. We suspect that skin barrier dysfunction may occur in the mucosa from inhibitors of HMG-CoA reductase in a manner analogous to the epidermis.

Study Type : Human: Case Report

Print Options


Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.